Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Wakefield, VA

July 18, 2012Charles City County, Virginia

NWS Wakefield, VA issued this special weather statement at Jul 18, 2012, 6:21 PM EDT for Charles City County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 6:21 PM EDT (22:21 UTC)
Expired
Jul 18, 2012, 6:45 PM EDT
In force
24 min
Issued by
NWS Wakefield, VA

County Charles City County, VA

The radar

The Norfolk radar (KAKQ), 48 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS81 KAKQ 182221
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT WED JUL 18 2012

VAZ071-082-182245-
CHARLES CITY VA-HENRICO VA-
621 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORM OVER WESTERN CHARLES CITY COUNTY...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ADKINS STORE...OR ABOUT 6 MILES SOUTHWEST OF
ROXBURY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR ADKINS STORE AT 640 PM EDT...CHARLES CITY AT 645 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON 
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD 
PRONE AREAS.

LAT...LON 3743 7708 3732 7705 3733 7723 3750 7727

$$

LALEXAND

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 5:42 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 18, 5:42 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
542 PM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONT WILL PASS OVER THE OHIO VALLEY AND NEW ENGLAND
TONIGHT...AND MOVE SLOWLY ACROSS THE MID ATLANTIC REGION THURSDAY
AFTERNOON THROUGH SATURDAY MORNING. THE FRONT IS THEN EXPECTED TO
GRADUALLY DISSIPATE OVER THE CAROLINAS DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A FRONT DRAPED FROM NEW ENGLAND TO THE GREAT LAKES WILL SLOWLY
MOVE ESE TODAY AS A LOW OVER THE HUDSON BAY BEGINS TO PUSH INTO
SOUTHERN ONTARIO/QUEBEC. A TIGHT THETA-E GRADIENT IS SEEN ALONG
THIS BOUNDARY...HOWEVER SECONDARY THETA-E RIDGING AHEAD OF THE
FRONT WILL PROVIDE AN ADDITIONAL FOCUS FOR THUNDERSTORMS ACROSS
CENTRAL AND NORTHERN VA THIS EVENING AND OVERNIGHT (PRIMARILY
NORTH OF A LOUISA-RICHMOND-MELFA LINE). MEANWHILE...THUNDERSTORMS
SOUTH OF THIS AREA HAVE DEVELOPED QUICKLY THIS AFTERNOON ALONG A
LEE TROUGH BOUNDARY AND THEY EXTEND DOWN INTO NORTH CENTRAL NC
ATTM. STORMS WILL CONTINUE TO LINE UP ALONG THIS FEATURE THROUGH
THIS EVENING BUT ARE NOT EXPECTED TO BE SEVERE. WEAK STEERING FLOW
(AOB 15-20 KT) AND A HUMID AIRMASS WILL RESULT IN SLOW-MOVING
STORMS THAT WILL PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING. THE
LEE TROUGH STORMS ARE DIURNALLY-DRIVEN AND SHOULD DISSIPATE A FEW
HOURS AFTER SUNSET. ANOTHER WARM NIGHT IS ON TAP WITH LOWS IN THE
MID-UPPER 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE FRONT GRADUALLY PUSHES INTO THE MID ATLANTIC REGION THURSDAY
AFTERNOON AND EVENTUALLY STALLS OVER THE AREA BY FRIDAY. FAVORABLE
THETA-E RIDGING...INSTABILITY...AND AMPLE MOISTURE WILL SUPPORT MORE
WIDESPREAD THUNDERSTORMS THURSDAY AFTERNOON INTO FRIDAY NIGHT.
PERSISTENTLY LIGHT FLOW THROUGHOUT THE ATMOSPHERIC PROFILE
(AOB 30 KT) AND HIGH PWATS AROUND 2.50 INCHES WILL CONTINUE THE
THREAT FOR HEAVY RAIN...FREQUENT LIGHTNING...AND POSSIBLE PONDING
OF WATER ON ROADWAYS AND POTENTIAL FLOODING OF LOW LYING AREAS.

TEMPERATURES ON THURSDAY WILL BE HIGHLY DEPENDENT ON WHERE THE FRONT
IS LOCATED AND HOW MUCH SUNSHINE IS EXPERIENCED...ESPECIALLY IN
SOUTHEAST VA/NORTHEAST NC. PERSISTENT SOUTHWEST WINDS WILL PROVIDE
LITTLE RELIEF FROM THE HEAT AND HIGH TEMPERATURES ARE EXPECTED TO BE
IN THE MID 90S REGIONWIDE...INCLUDING THE IMMEDIATE COAST. THE
SUBTROPICAL AIRMASS WILL CONTINUE TO KEEP DEWPOINTS IN THE LOW-MID
70S REGARDLESS OF AFTERNOON MIXING. THIS WILL LIKELY RESULT IN HEAT
INDICES NEAR 100 DEGREES AND UP TO 109 DEGREES REGIONWIDE DURING
THE AFTERNOON AND EVENING HOURS. THE HIGHEST HEAT INDEX VALUES ARE
STILL ANTICIPATED TO OCCUR SOUTHEAST OF A WALLOPS-RICHMOND-
FARMVILLE LINE WHERE VALUES SHOULD RANGE FROM 105-109 DEGREES. A
HEAT ADVISORY FOR THIS REGION WILL LIKELY BE NEEDED FOR THURSDAY
AFTERNOON/EVENING AND WILL CONTINUE TO HIGHLIGHT THIS IN THE
HAZARDOUS WEATHER OUTLOOK ATTM. LOW TEMPERATURES SHOULD STAY IN THE
LOW-MID 70S YET AGAIN THURSDAY NIGHT. SLOWER TIMING OF THE FRONTAL
PASSAGE AND CONTINUING SOUTHWEST WINDS WILL KEEP HIGH TEMPS
SLIGHTLY WARMER ON FRIDAY THAN PREVIOUSLY ANTICIPATED. EXPECT
TEMPERATURE READINGS IN THE LOW 90S ACROSS SOUTHEAST VA/NORTHEAST
NC...AND IN THE UPPER 80S OVER THE LOWER EASTERN SHORE AND
NORTHERN PORTIONS OF THE EASTERN PIEDMONT.

SATURDAY...
THE PREVIOUSLY MENTIONED COLD FRONT BECOMES DRAPED OVER THE
CAROLINAS AND OUTER BANKS BY SATURDAY MORNING. EXPECT SHOWERS AND
STORMS TO LINGER NEAR THE VA/NC COAST IN THE MORNING...BECOMING
FOCUSED OVER FAR SOUTHEAST VA AND NORTHEAST NC DURING THE
AFTERNOON/EVENING. DRIER AIR MOVING IN BEHIND THE COLD FRONT SHOULD
HAMPER STORM DEVELOPMENT IN THE NORTH SATURDAY AFTERNOON...HOWEVER
SEABREEZES COULD PROVIDE JUST ENOUGH LIFT WITHIN THE CUMULUS FIELD
FOR A FEW STORMS TO DEVELOP (ESPECIALLY AS AN UPPER LEVEL TROUGH
AXIS SKIRTS ACROSS THE REGION...THUS PROVIDING ADDITIONAL
OPPORTUNITIES FOR ENHANCED LIFT).

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FNTL BNDRY TO RMN JUST S OF THE FA LATE IN THE WKND...BEFORE DSPTG
ERY NEXT WEEK. OTHERWISE...RGN TO RMN IN NW FLO ALOFT...WHICH MANY
TIMES BRINGS THE CONCERN FOR TSRAS MOVG FM THE LAKES/OH VALLEY SE
TWD/INTO THE MDATLC STATES. THAT IS POSSIBLE TUE/WED.

FOR SUN...WILL HAVE HIGHEST POPS (TO 40%) ACRS THE SRN PORTION OF VA
AND INTO NE NC...MNLY SLGT CHC ELSEWHERE. FOR MON THROUGH WED...WILL
HAVE TYPICAL DIURNAL POPS.

WITH ONSHR WNDS AND CONCERN OVR WIDESPREAD CLDNS ON SUN...HAVE
TRIMMED TEMP GUID (BY AN AVG OF 3-5 DEGS F)...WITH HI TEMPS MNLY FM
THE L/M80S. WARMER/HOT WX RETURNS FOR MON THROUGH WED...THOUGH TEMPS
MNLY WITHIN +/- 1 STANDARD DEVIATIONS OF CLIMO (HI TEMPS FM THE U80S
TO L90S...LO TEMPS IN THE L/M70S).

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
ISOLD TO SCT CNVTN THROUGH THE AFTN/EVE HRS. WILL CONT TO MONITOR
FOR NEED TO LWR (MNLY) VSBY IN ANY STMS THAT APPROACH THE TAF
SITES. MR LIKELY TO VSBY/CIG RESTRICTIONS THU INTO FRI AS CDFNT
SETTLES S ACRS THE RGN (ACCOMPANIED BY SHRAS/TSTMS). A CHC FOR
SHRAS AND POSSIBLE TSTMS MNLY ACRS SRN VA/NE NC THROUGH SUN.

&&

.MARINE...
CDFNT DRAPED E-W N OF THE WTRS THIS AFTN WILL BE SLO TO SETTLE S
INTO THE NRN WTRS BY THU AFTN. A COUPLE OF WEAK AREAS OF LO PRES
TO TRACK ALONG THE FNT SLOWING DOWN THE FNT AS IT CONTS MOVG S
INTO THE NC WTRS FRI INTO SAT. MUCH DIFFERENT WIND SPEED/DIRECTION
FCSTS FM THE NAM/GFS. WILL CONT TO FAVOR THE GFS (WHICH IS CLOSE
BUT A BIT WEAKER THAN PREV FCST) IN THAT A NE WND DVLPS INITIALLY
OVR THE FAR NRN WTRS BY LT FRI...THEN CONTS TO PROGRESS SWD
THROUGH SAT. RIGHT NOW...LO CONFIDENCE IN THE STRENGTH OF THE
WINDS (POST CDFNT)...AND PROB RMNS LO WITH REGARDS TO ANY
POTENTIAL NEED FOR SCAS (DUE TO INCRSD SPDS AND/OR WAVE/SEA HGTS).
WINDS LIKELY TO RMN ONSHR THROUGH SUN WITH FNTL BNDRY STAYING JUST
S OF THE WTRS. MORE TYPICAL SUMMER PATTERN XPCD OVR THE WTRS ERY
NEXT WEEK WITH LGT WINDS AND WAVES/SEA HGTS BLO SCA.

&&

.CLIMATE...
ACTUAL AND RECORD MAXIMA FOR WED 7/18
FORECAST AND RECORD MAIMA FOR THU 7/19...

       WED JULY 18           THU JULY 19
     ACTUAL/ RECORD          FCST/ RECORD
      ----------------      ----------------
RIC     96/ 101 (1977)        96/ 101 (1942)
ORF     96/ 104 (1942)        95/ 101 (1942)
SBY   100R/ 100 (1953)        94/  99 (1977)
ECG     96/ 107 (1942)        96/ 105 (1942)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ021>025.
     AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
     030>032-102.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
     060>100.
     AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
     071-080>083.
MARINE...NONE.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...ALB
AVIATION...ALB
MARINE...ALB
CLIMATE...
Hazardous weather outlook, Jul 18, 4:22 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
422 PM EDT WED JUL 18 2012

MDZ021>024-VAZ063-070-071-080>083-192030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD-
HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
422 PM EDT WED JUL 18 2012

...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL GRADUALLY TRACK ACROSS THE REGION THURSDAY
AFTERNOON THROUGH AT LEAST SATURDAY MORNING. SLOW-MOVING
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY
RAIN AND FREQUENT LIGHTNING. PONDING OF WATER ON AREA ROADWAYS AND
FLOODING OF LOW LYING AREAS IS ALSO POSSIBLE.

THE COMBINATION OF TEMPERATURES IN THE MID 90S AND HIGH HUMIDITIES
WILL CAUSE HEAT INDEX VALUES TO RANGE FROM 100 TO 109 DEGREES
THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079-
084>100-192030-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
422 PM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL GRADUALLY TRACK ACROSS THE REGION THURSDAY
AFTERNOON THROUGH AT LEAST SATURDAY MORNING. SLOW-MOVING
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY
RAIN AND FREQUENT LIGHTNING. PONDING OF WATER ON AREA ROADWAYS AND
FLOODING OF LOW LYING AREAS IS ALSO POSSIBLE.

THE COMBINATION OF TEMPERATURES IN THE MID 90S AND HIGH HUMIDITIES
WILL CAUSE HEAT INDEX VALUES TO RANGE FROM 100 TO 109 DEGREES
THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-192030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
422 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL GRADUALLY TRACK ACROSS THE REGION THURSDAY
AFTERNOON THROUGH AT LEAST SATURDAY MORNING. SLOW-MOVING
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY
RAIN AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BMD

In the hours before

Special weather statement, Jul 18, 4:46 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EDT WED JUL 18 2012

VAZ065-182115-
MECKLENBURG VA-
446 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MECKLENBURG COUNTY...

AT 445 PM EDT...A STRONG THUNDERSTORM WAS NEAR FINCHLEY...MOVING EAST
AT 10 MPH.

WIND GUSTS TO 30 MPH...SMALL HAIL AND INTENSE LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR
ROGERS CORNER AND BOYDTON AROUND 450 PM.

LAT...LON 3681 7823 3657 7814 3653 7840 3654 7851
      3669 7856

05
Special weather statement, Jul 18, 5:53 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT WED JUL 18 2012

VAZ070-071-182215-
CHESTERFIELD VA-HENRICO VA-
553 PM EDT WED JUL 18 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
CHESTERFIELD...SOUTHEASTERN CITY OF RICHMOND AND SOUTHEASTERN HENRICO
COUNTIES...

AT 553 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICHMOND HEIGHTS TO VARINA...MOVING NORTHEAST AT 10 MPH.

THESE STORMS WILL PRODUCE SMALL HAIL...INTENSE LIGHTNING AND LOCALLY
HEAVY RAINFALL. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS
WILL BE NEAR RICHMOND INTERNATIONAL AROUND 600 PM AND FAIR OAKS
AROUND 610 PM.

LAT...LON 3746 7746 3746 7744 3745 7742 3748 7742
      3756 7729 3755 7728 3742 7721 3741 7722
      3737 7741

05
Special weather statement, Jul 18, 5:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT WED JUL 18 2012

VAZ062-063-071-182230-
GOOCHLAND VA-HANOVER VA-HENRICO VA-
558 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GOOCHLAND...
NORTHWESTERN HENRICO AND WEST CENTRAL HANOVER COUNTIES...

AT 558 PM EDT...A STRONG THUNDERSTORM WAS NEAR GOODALL...MOVING EAST
AT 15 MPH.

THIS STORM WILL PRODUCE SMALL HAIL...INTENSE LIGHTNING AND HEAVY
RAINFALL. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR
GILMAN AROUND 615 PM.

LAT...LON 3785 7752 3769 7753 3772 7775 3781 7775

05
Special weather statement, Jul 18, 6:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
601 PM EDT WED JUL 18 2012

VAZ060-067-068-182230-
AMELIA VA-NOTTOWAY VA-PRINCE EDWARD VA-
601 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PRINCE EDWARD...
NORTHWESTERN NOTTOWAY AND WESTERN AMELIA COUNTIES...

AT 600 PM EDT...A STRONG THUNDERSTORM WAS NEAR DEATONVILLE...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH...SMALL HAIL AND HEAVY RAINFALL ARE EXPECTED
WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR MAPLEWOOD
AROUND 610 PM AND TRUXILLO AROUND 620 PM.

LAT...LON 3742 7806 3725 7798 3725 7823 3733 7826

05
Special weather statement, Jul 18, 6:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
616 PM EDT WED JUL 18 2012

VAZ071-182245-
HENRICO VA-
616 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORM MOVING THROUGH EASTERN HENRICO COUNTY...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DOWNTOWN RICHMOND...MOVING
EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR VARINA AT 630
PM EDT...RICHMOND INTERNATIONAL AT 635 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3756 7733 3742 7723 3740 7739 3742 7740
      3742 7742 3743 7743 3745 7742 3746 7744
      3746 7746 3753 7750

LALEXAND
Special weather statement, Jul 18, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT WED JUL 18 2012

VAZ071-082-182245-
CHARLES CITY VA-HENRICO VA-
621 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORM OVER WESTERN CHARLES CITY COUNTY...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ADKINS STORE...OR ABOUT 6 MILES SOUTHWEST OF
ROXBURY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR ADKINS STORE AT 640 PM EDT...CHARLES CITY AT 645 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL RATES OF 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3743 7708 3732 7705 3733 7723 3750 7727

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:46 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia59 min
Jul 18, 2:47 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia28 min
Jul 18, 2:55 PM EDTSpecial Weather StatementAKQHenrico20 min
Jul 18, 3:16 PM EDTSpecial Weather StatementAKQCumberland44 min
Jul 18, 4:20 PM EDTSpecial Weather StatementAKQMecklenburg25 min
Jul 18, 4:46 PM EDTSpecial Weather StatementAKQMecklenburg29 min
Jul 18, 5:53 PM EDTSpecial Weather StatementAKQHenrico22 min
Jul 18, 5:58 PM EDTSpecial Weather StatementAKQHanover32 min
Jul 18, 6:01 PM EDTSpecial Weather StatementAKQAmelia29 min
Jul 18, 6:16 PM EDTSpecial Weather StatementAKQHenrico, City of Richmond29 min
Jul 18, 6:31 PM EDTSpecial Weather StatementAKQAmelia29 min
Jul 18, 7:11 PM EDTSpecial Weather StatementAKQJames City49 min
Jul 18, 7:28 PM EDTSevere Thunderstorm WarningAKQGloucester, James City, King and Queen, New Kent, York32 min
Jul 18, 7:39 PM EDTSpecial Marine WarningAKQ81 min
Jul 18, 7:17 PM EDTSpecial Weather StatementAKQDorchester43 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.